Groups, Geometry, and Dynamics


Full-Text PDF (267 KB) | Metadata | Table of Contents | GGD summary
Volume 11, Issue 3, 2017, pp. 1041–1059
DOI: 10.4171/GGD/421

Published online: 2017-08-22

Strongly aperiodic subshifts on surface groups

David B. Cohen[1] and Chaim Goodman-Strauss[2]

(1) University of Chicago, USA
(2) University of Arkansas, Fayetteville, USA

We give strongly aperiodic subshifts of nite type on every hyperbolic surface group; more generally, for each pair of expansive primitive symbolic substitution systems with incommensurate growth rates, we construct strongly aperiodic subshifts of finite type on their orbit graphs.

Keywords: Subshifts of finite type, surface groups, strong aperiodicity, symbolic dynamics, tilings

Cohen David, Goodman-Strauss Chaim: Strongly aperiodic subshifts on surface groups. Groups Geom. Dyn. 11 (2017), 1041-1059. doi: 10.4171/GGD/421